Journal of Mathematical Finance

Volume 8, Issue 3 (August 2018)

ISSN Print: 2162-2434   ISSN Online: 2162-2442

Google-based Impact Factor: 1.03  Citations  h5-index & Ranking

A Method for Portfolio Selection Based on Joint Probability of Co-Movement of Multi-Assets

HTML  XML Download Download as PDF (Size: 1424KB)  PP. 535-548  
DOI: 10.4236/jmf.2018.83034    627 Downloads   1,194 Views  
Author(s)

ABSTRACT

This paper presents a method of portfolio selection for reducing co-related risks. Differing from the Markowitz’s mean-variance framework, we use the joint probability of co-movement of multi-assets (JPCM) as a measure of risks, and under the condition of minimizing the JPCM, we pinpoint the optimal portfolio by optimizing the JPCM matrix of paired assets. At the same time, we use the shape parameter of generalized error distribution (GED) to measure the tail shapes of different portfolios. The empirical results for China’s stock market show that the JPCM portfolios significantly outperform naive-diversified portfolios (1/N-rule) and minimum-variance (MV) in terms of the tail shape of portfolio distribution.

Cite this paper

Zhou, T. (2018) A Method for Portfolio Selection Based on Joint Probability of Co-Movement of Multi-Assets. Journal of Mathematical Finance, 8, 535-548. doi: 10.4236/jmf.2018.83034.

Cited by

No relevant information.

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.